MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3575
Medical Device Problem Codes Crack (1135); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: (b)(4).Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, the hub of a 3.5x7.5 orbit galaxy xtarsoft (640cx3575, 30615578) was cracked or broken.The physician thinks, because of that, the detachment was not properly working.After detachment failure, the physician took the coil out and used the same like product.The procedure was successfully done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, the hub of a 3.5x7.5 orbit galaxy xtarsoft (640cx3575, 30615578) was cracked or broken.The physician thinks, because of that, the detachment was not properly working.After detachment failure, the physician took the coil out and used the same like product.The procedure was successfully done.No additional information is available.One non-sterile og cmplx xtrasoft coil 3.5x7.5 was received coiled inside of a decontamination pouch.Upon receiving, a visual inspection was performed, and it was noted that the support coil was protruding from the introducer.The hub was visually inspected, and no apparent damage was found.The device was inspected under microscopic magnification, and it was found that a kinked condition opens the introducer at the point where the support coil protrudes.Also, the coil component was inspected under microscopic magnification, and it was noted to be in good condition (i.E., no elongations, kinks, or non-concentric loops were noted) inside of the introducer.Also, the hub was inspected and no damages or abnormalities were found on it.A manufacturing record evaluation (mre) was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.The customer complaint as related to the cracked hub could not be confirmed since no damages or abnormalities were found in the hub component.Since no defect was found, this could not have contributed to the failure to detach the coil as reported in the complaint; moreover, failure to detach could not be evaluated through functional testing since the protruding condition in which the support coil was found precluded the detachment process in the laboratory; the issue with the introducer and the support coil was not originally documented in the complaint and the exact time when it occurred cannot be conclusively determined.It is possible that excessive force was inadvertently applied to the device during the maneuvering, which resulted in the kinked condition found in the introducer and subsequently caused the support coil to protrude.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: do not use a coil system showing signs of damage.Increase the pressure in the syringe by rotating the syringe knob clockwise until the gauge indicator enters position 3, green zone.Do not exceed position 3, green zone, as this could cause the syringe to lose calibration.If position 3, green zone, has been exceeded, do not reuse the syringe for additional coil detachments.Maintain the pressure in position 3, green zone for approximately 3 seconds.Rapidly decreasing pressure indicates that the coil has been detached; however, detachment must be confirmed under fluoroscopy.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X7.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15274750
Report Number3008114965-2022-00549
Device Sequence Number16808795
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public10886704030706
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number640CX3575
Device Catalogue Number640CX3575
Device Lot Number30615578
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown